Thunderstorm Wind, Meade
- When
- July 26, 9:51 PM MST
- Where
- Meade County, (D07)faith Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.030, -102.020
A severe thunderstorm developed over the Faith area and produced strong wind gusts before weakening as it moved east.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm developed over the Faith area and produced strong wind gusts before weakening as it moved east.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 26, 4:25 PM MST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
525 PM MDT SUN JUL 26 2015
.SHORT TERM...THIS EVENING THROUGH MONDAY NIGHT
ISSUED AT 221 PM MDT SUN JUL 26 2015
WATER VAPOR SHOWS LARGE UPPER LOW PUSHING INTO THE PAC NW...WITH
LEAD SHORT WAVE EMBEDDED IN SW FLOW EJECTING OUT OF THE CNTRL
ROCKIES. AT THE SFC...LOW IS LOCATED ALONG THE MT/ND BORDER WITH
TROF EXTENDING SWD THROUGH THE NEB PANHANDLE...AND VIS/RADAR
IMAGERY SHOWS DEVELOPING CU/SCT TSTMS ALONG THE TROF OVER THE NEB
PANHANDLE.
THIS AFTN/TONIGHT...NARROW CORRIDOR OF MLCAPE OF 2500-3500J/KG EXITS
FROM THE ERN SLOPES OF THE BLKHLS INTO THE NEB PANHANDLE...ALONG THE
SFC TROF...WHERE CU/SCT TSTMS ARE DEVELOPING. EXPECT ADDITIONAL
DEVELOPMENT ALONG THIS BOUNDARY...AS INDICATED BY MOST CAMS...WITH
AFORMENTIONED SHORT WAVE EJECTING OUT OF THE CNTRL ROCKIES. WITH
EFFECTIVE BULK SHEAR OF 35-45KTS AND DCAPE AROUND 1800J/KG...A FEW
SVR STORMS POSSIBLE WITH A LARGE HAIL/DAMAGING WIND THREAT.
ADDITIONAL STORMS MAY FIRE OVER THE BLKHLS AND MOVE INTO THE PLAINS.
MOST ACTIVITY SHOULD DISSIPATE/EXIT THE CWFA BEFORE SUNSET THIS EVE.
MONDAY...UPPER LOW WILL SHIFT QUICKLY EWD INTO WRN MT BY LATE AFTN.
SFC TROF WILL DEEPEN OVER ERN WY/ERN MT...WITH A DEEPLY MIXED AMS
DEVELOPING ALONG THE TROF AND PLUMMETING DEWPOINTS. GUSTY SW WINDS
WILL DEVELOP WITH RH'S DIPPING WELL INTO THE TEENS ACRS NERN WY FOR
A HEIGHTENED FIRE WX THREAT...SEE FIRE WX DISCUSSION BELOW. MOISTURE
AND INSTABILITY WILL BE SUFFICIENT OVER WRN SD FOR ISOLD-SCT TSRA TO
DEVELOP IN THE AFTN ALONG THE SFC TROF. SHEAR SUFFICIENT FOR
ROTATING UPDRAFTS/SVR STORMS ACRS WRN SD...PUSHING INTO CNTRL SD
LATE IN THE AFTN/EARLY EVE. CDFNT WILL THEN BLAST THROUGH THE CWFA
MONDAY AFTN PRODUCING GUSTY NW WINDS...AND A WIND ADVISORY MAY
BECOME NECESSARY.
.LONG TERM...TUESDAY THROUGH SUNDAY
ISSUED AT 221 PM MDT SUN JUL 26 2015
DEEP CLOSED UPPER LOW WILL CONTINUE MOVING ALONG THE
CANADIAN/ND BORDER TUESDAY...WITH MUCH COOLER AND DRIER AIR ACROSS
THE REGION. MODELS CONTINUE TO SHOW STRONGER WINDS DURING THE DAY
TUESDAY...ESPECIALLY ACROSS NW SD WHERE ADVISORY CRITERIA WINDS WILL
BE POSSIBLE. HIGHS TUESDAY WILL RANGE FROM THE MID 70S TO MID 80S.
REGION WILL REMAIN UNDER NORTHWEST FLOW FOR THE REST OF THE WEEK AS
UPPER RIDGE BUILDS OVER THE WESTERN CONUS...RESULTING IN MAINLY DRY
WEATHER AND A GRADUAL WARMING TREND.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 522 PM MDT SUN JUL 26 2015
THUNDERSTORMS WILL LINGER OVER FAR NW SD AND SCENTRAL SD THROUGH
EVENING. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. A STRONG UPPER LEVEL TROUGH WILL PUSH INTO THE
REGION MONDAY AFTERNOON...WITH TS EXPECTED OVER PORTIONS OF
WESTERN SD BY LATE IN THE AFTERNOON. MVFR CONDS WILL BE POSSIBLE
WITH TS.
&&
.FIRE WEATHER...
ISSUED AT 221 PM MDT SUN JUL 26 2015
A DEEP UPPER LOW WILL MOVE ACROSS MT MONDAY AND TUESDAY. AHEAD OF
THE LOW...VERY WARM SOUTHERLY FLOW WILL BRING DRIER AIR INTO NERN
WY. THE GUSTY SOUTH WINDS...HIGH TEMPERATURES... AND LOW
HUMIDITIES WILL LEAD TO RED FLAG CONDITIONS MONDAY AFTN/EVNG.
ISOLD TSRA ALSO MAY DEVELOP MONDAY AFTN...AND COULD RESULT IN DRY
LIGHTNING. ON MONDAY EVNG A COLD FRONT WILL SWEEP ACROSS NERN WY
AND BRING GUSTY NORTHWEST WINDS. WITH INCREASINGLY DRY FUELS...THE
NORTHEAST WYOMING PLAINS WILL SEE CRITICAL FIRE WEATHER CONDITIONS
MONDAY AFTN/EVNG.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WY...RED FLAG WARNING FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT
FOR WYZ259-297-298.
&&
SHORT TERM...JOHNSON
LONG TERM...13
AVIATION...JC
FIRE WEATHER...13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 220 PM MDT SUN JUL 26 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 220 PM MDT SUN JUL 26 2015 ...RED FLAG WARNING FOR NORTHEASTERN WYOMING ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN THROUGH SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTH WINDS...VERY WARM WEATHER...AND LOW HUMIDITIES WILL COMBINE TO CREATE CONDITIONS FAVORABLE FOR WILDFIRE GROWTH ACROSS NORTHEASTERN WYOMING MONDAY AFTERNOON AND EVENING. IN ADDITION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS OVER NORTHWESTERN THROUGH SOUTH CENTRAL SOUTH DAKOTA. FINALLY...A COLD FRONT WILL SWEEP THROUGH THE AREA MONDAY NIGHT AND EARLY TUESDAY. THIS WILL BE FOLLOWED BY STRONG NORTHWEST WINDS OVER MOST OF THE SOUTH DAKOTA PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
742 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 13 W LODGEPOLE 45.79N 102.94W
07/26/2015 E65 MPH PERKINS SD TRAINED SPOTTER
ESTIMATED 60-70 MPH WINDS WITH SOME SOFFIT DAMAGE ON
THE HOUSE.
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
824 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 8 SE HOOVER 45.01N 103.17W
07/26/2015 E1.50 INCH BUTTE SD TRAINED SPOTTER
SMALL AMOUNT...BEEN FALLING FOR THE LAST HALF HOUR
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
826 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST BUFFALO 45.58N 103.55W
07/26/2015 E70 MPH HARDING SD TRAINED SPOTTER
&&
AWARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
828 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST BUFFALO 45.58N 103.55W
07/26/2015 E70 MPH HARDING SD EMERGENCY MNGR
0815 PM HAIL BUFFALO 45.58N 103.55W
07/26/2015 E1.00 INCH HARDING SD EMERGENCY MNGR
&&
AWARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
934 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 8 WSW LODGEPOLE 45.75N 102.80W
07/26/2015 E1.00 INCH PERKINS SD TRAINED SPOTTER
&&
AWARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
936 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 9 WSW LODGEPOLE 45.75N 102.84W
07/26/2015 E1.75 INCH PERKINS SD TRAINED SPOTTER
&&
AWARDThe Rapid City radar (KUDX), 119 km away, was scanning. The volume nearest the first event began at 04:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592380.